# SDR 02FDEA00979

- Difficulty date: December 28, 2002
- Submitted: December 30, 2002
- Operation: Air carrier
- Aircraft: N602FE
- Make and model: Doug MD-11
- Aircraft serial: 48402
- Aircraft time: 39,951 hours, 9,725 cycles
- Engine: Ge CF680
- System (JASC): 2150 · Cabin Cooling System
- Part: Valve
- Condition: Leaking
- Location: A/C Pack
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: B, A

## Discrepancy

DECLARED INFLIGHT EMERGENCY, SMOKE IN COCKPIT.  SOURCE OF SMOKE WAS BELIEVED TO BE AIR CONDITIONING SYSTEM.  NOTICED A DIRTY SOCK ODOR DURING TAXI.  IN FLIGHT, THE SMOKE KEPT INCREASING, RETURNED TO BASE.  USED EMERGENCY ESCAPE SLIDE TO EGRESS ON RUNWAY.  FIRE DEPARTMENT ACCIDENTLY DEPLOYED THE OTHER ESCAPE SLIDE. FOUND NR 1 PACK ANTI ICE VALVE LEAKING INSTALLED NR 1 PACK ANTI ICE VALVE PER MD11 M.M.   21-53-27-2 OK FOR SERVICE PERFORMED PER MD11 MM 21-53-00-7 PARA 2 CLEANING AIR CONDITIONING PACK AND DISTRIBUTION APPROX 5 TIMES NO SMOKE AND NO OIL ODOR AT THIS TIME
